Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Orthogonality preserving maps and the Laguerre functional

Author: William R. Allaway
Journal: Proc. Amer. Math. Soc. 100 (1987), 82-86
MSC: Primary 33A65; Secondary 42C05
MathSciNet review: 883405
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Re [x]$ be the usual algebra of all polynomials in the indeterminate $ x$ over the field of real numbers $ \Re $, and let $ \varphi $ be a linear operator mapping $ \Re [x]$ into $ \Re [x]$. In this paper we show that if $ \varphi $ maps every orthogonal polynomial sequence into an orthogonal polynomial sequence, then $ \varphi $ is defined by $ \varphi ({x^n}) = s{(ax + b)^n},n = 0,1,2, \ldots $, where $ s,a,$, and $ b$ belong to $ \Re $, $ s \ne 0$, and $ a \ne 0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A65, 42C05

Retrieve articles in all journals with MSC: 33A65, 42C05

Additional Information

Keywords: Orthogonal polynomials, orthogonality preserving operators, Laguerre functional, Laguerre polynomials, shift operator, scale operator, pseudo-basis
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society